Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jan, 1981, Volume 49, Issue 1

Resource Allocation Under Asymmetric Information<33:RAUAI>2.0.CO;2-A
p. 33-64

Milton Harris, Robert M. Townsend

The purpose of this paper is to provide a method for characterizing efficient allocation processes and efficient allocations for a large class of environments in which asymmetric information is an important factor. This method is based on a rigorous application of statistical decision theory and makes explicit both the information available to agents ex ante and the way in which information is transmitted during any multistage allocation process.

Log In To View Full Content